Article contents
ON PERMUTATION BINOMIALS OVER FINITE FIELDS
Published online by Cambridge University Press: 28 March 2013
Abstract
Let ${ \mathbb{F} }_{q} $ be the finite field of characteristic
$p$ containing
$q= {p}^{r} $ elements and
$f(x)= a{x}^{n} + {x}^{m} $, a binomial with coefficients in this field. If some conditions on the greatest common divisor of
$n- m$ and
$q- 1$ are satisfied then this polynomial does not permute the elements of the field. We prove in particular that if
$f(x)= a{x}^{n} + {x}^{m} $ permutes
${ \mathbb{F} }_{p} $, where
$n\gt m\gt 0$ and
$a\in { \mathbb{F} }_{p}^{\ast } $, then
$p- 1\leq (d- 1)d$, where
$d= \gcd (n- m, p- 1)$, and that this bound of
$p$, in terms of
$d$ only, is sharp. We show as well how to obtain in certain cases a permutation binomial over a subfield of
${ \mathbb{F} }_{q} $ from a permutation binomial over
${ \mathbb{F} }_{q} $.
MSC classification
- Type
- Research Article
- Information
- Bulletin of the Australian Mathematical Society , Volume 89 , Issue 1 , February 2014 , pp. 112 - 124
- Copyright
- Copyright ©2013 Australian Mathematical Publishing Association Inc.
References
- 8
- Cited by